Alert archive / Colorado / Special Weather Statements in 2025

Special Weather Statement, NWS Pueblo, CO

July 14, 2025Pueblo County, Colorado

NWS Pueblo, CO issued this special weather statement at Jul 14, 2025, 4:21 PM MDT for Pueblo County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2025, 4:21 PM MDT (22:21 UTC)
Expired
Jul 14, 2025, 4:45 PM MDT
In force
24 min
Issued by
NWS Pueblo, CO
Hail
0.88 in
Wind
55

County Pueblo County, CO

The radar

The Pueblo radar (KPUX), 70 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

239 
WWUS85 KPUB 142221
SPSPUB

Special Weather Statement
National Weather Service Pueblo CO
421 PM MDT Mon Jul 14 2025
 
COZ079-086-142245-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
421 PM MDT Mon Jul 14 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL PUEBLO COUNTY
THROUGH 445 PM MDT...

At 420 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles northeast of Greenhorn Mountain, or 18 miles southwest of
Pueblo, moving northwest at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor hail damage to vegetation is 
         possible.

This storm will remain over mainly rural areas of west central Pueblo
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3804 10470 3798 10482 3798 10486 3807 10496
      3820 10491 3821 10474
TIME...MOT...LOC 2220Z 124DEG 9KT 3805 10482 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

$$

Ehr

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 14, 2:23 PM MDT, 1 hour 58 minutes earlier. Its key messages:

  • Daily afternoon and evening showers and storms are expected through the long term period, with the greatest probabilities over the mountains for Tuesday, then all areas for Wednesday and onward.
  • Hottest day of the week is Tuesday with high temperatures over the lower Arkansas River Valley in 100s
  • Cold front to cool temperatures briefly for Thursday
Area forecast discussion, Jul 14, 2:23 PM MDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
223 PM MDT Mon Jul 14 2025

.KEY MESSAGES...

- Daily afternoon and evening showers and storms are expected
through the long term period, with the greatest probabilities  over
the mountains for Tuesday, then all areas for Wednesday and onward.

- Hottest day of the week is Tuesday with high temperatures over the
lower Arkansas River Valley in 100s

- Cold front to cool temperatures briefly for Thursday

&&

.SHORT TERM /THROUGH TUESDAY/...
Issued at 222 PM MDT Mon Jul 14 2025

Upper level high pressure sits to the southwest of Colorado and
short wave trough over the Pacific northwest begins to make its way
to the central portion of the United States. The main impacts for
the short term forecast are showers and thunderstorms primarily over
the mountains with some of the storms pushing over the foothills and
plains only to dissipate quickly as they progress to the east. The
main risks over the mountains will be gusty winds of up to 40 MPH
and a low chance for flash flooding, but the storms would need to
remain stationary for that to happen. Over the eastern plains, some
small thunderstorms look to form along a few instability axes over
Baca County and near Crowley Counties tomorrow from 3pm-7pm. Main
risks with those storms will be gusty outflow winds with gusts up to
40MPH.

Tomorrow is going to be our hottest day in the week with high
temperatures above 100F over the lower Arkansas River Valley and mid
to upper 90s over the rest of the plains. This isn't quite hot
enough for a Heat Advisory, so no product issuance there. The HRRR
smoke model does put pockets of smoke over the western half of the
CWA, but that is very patchy and not too dense, so no major concerns
for vulnerable populations.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Issued at 302 AM MDT Mon Jul 14 2025

Other than a slight delay on an incoming cold front midweek, the
general weather pattern through the extended period has not changed
much. There will be a daily shot of afternoon and evening
convection, with the best chance across the higher terrain for
Tuesday. Frontal passage will temporarily cool at least the eastern
plains midweek, then precipitation chances start to ramp up for the
upcoming weekend.

Wednesday and Thursday...The upper low over the Pacific NW on Tue
will weaken and move east across the Rockies overnight into early
Wed morning as an open wave. That will force a cold front south into
CO Wed morning, with the front pushing across the Palmer Divide and
into the southeast plains by midday. Due to this later expected
frontal passage, high temps on Wed are forecast to drop down to
right around normal levels, then eventually cool to below normal for
Thu. The resultant easterly upslope surface flow will aid in
moisture advection, and scattered to likely convection is
anticipated for all areas by Wed late afternoon and carry over
through Thu. Look for highs in the 80s for the high valleys both
days, while the plains will warm into the mid 80s to mid 90s for
Wed, then the 80s on Thu.

Friday through Sunday...The upper pattern is still sporting a
monsoon-like look through the upcoming weekend, with an upper high
over the Gulf and an upper low sitting over the CA Baja. Convection
potential remains elevated and widespread, with near normal
temperatures all three days. Moore

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1141 AM MDT Mon Jul 14 2025

Generally VFR conditions with diurnal wind regimes expected
at COS, PUB and ALS over the next 24 hours. Flow aloft has
transitioned to more westerly, leading to potential storms
moving off the higher terrain and across the terminals. Most
likely timeframe for storms affecting the terminals is 21Z Mon
through 02Z Tues, with gusty outflow winds up to 40kts and
lightning the main threats, along with brief locally heavy
rain.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...SKELLY
LONG TERM...MOORE
AVIATION...MW
Hazardous weather outlook, Jul 14, 11:23 AM MDT, 4 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1123 AM MDT Mon Jul 14 2025

COZ058>089-093>099-151730-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1123 AM MDT Mon Jul 14 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Showers and thunderstorms will develop across the higher terrain
by early afternoon, and spread east into the Interstate 25
corridor by late afternoon to early evening. Thunderstorms will be
capable of producing lightning, locally heavy rainfall, wind
gusts near 50 mph and hail to half an inch in diameter.
Thunderstorms will track east over the Interstate 25 corridor and
dissipate this evening across the Plains.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Daily afternoon and evening showers and thunderstorms are
expected Tuesday through Sunday. The best chances for storm
activity will be found across the mountains and high valleys
Tuesday, then will become more widespread and include the eastern
plains starting Wednesday into next weekend. The primary threat
from any of the stronger storms will be gusty outflow winds
nearing 60 mph. Otherwise, the most likely hazards with any
organized storms will be gusty outflow winds around 40 mph, small
hail, frequent cloud to ground lightning, and brief periods of
moderate to heavy rain.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

SKELLY

In the hours before

Special weather statement, Jul 14, 3:43 PM MDT, 38 minutes before
Special Weather Statement
National Weather Service Pueblo CO
343 PM MDT Mon Jul 14 2025

COZ072-073-077>080-083-142215-
Wet Mountains between 6300 and 10000Ft CO-
Western/Central Fremont County Below 8500 Ft CO-
Wet Mountain Valley Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
Wet Mountains above 10000 Ft CO-
343 PM MDT Mon Jul 14 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FREMONT AND
NORTHERN CUSTER COUNTIES THROUGH 415 PM MDT...

At 343 PM MDT, Doppler radar was tracking a strong thunderstorm 19
miles southwest of Florence, or 38 miles west of Pueblo, moving
northwest at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Canon City, Silver Cliff, Westcliffe, and Rosita.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3820 10509 3804 10534 3815 10566 3846 10522
TIME...MOT...LOC 2143Z 122DEG 10KT 3815 10530

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Ehr
Special weather statement, Jul 14, 3:49 PM MDT, 32 minutes before
Special Weather Statement
National Weather Service Pueblo CO
349 PM MDT Mon Jul 14 2025

COZ069-072-073-078-079-087-142215-
Wet Mountains between 6300 and 10000Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Wet Mountain Valley Below 8500 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
349 PM MDT Mon Jul 14 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN HUERFANO...
SOUTHWESTERN CUSTER AND EAST CENTRAL SAGUACHE COUNTIES THROUGH 415 PM
MDT...

At 349 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Crestone to 6 miles southeast of Crestone
Peak. Movement was northeast at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Crestone Peak and Great Sand Dunes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3824 10587 3800 10523 3781 10549 3808 10578
TIME...MOT...LOC 2149Z 213DEG 11KT 3807 10569 3788 10552

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Ehr
Special weather statement, Jul 14, 4:01 PM MDT, 20 minutes before
Special Weather Statement
National Weather Service Pueblo CO
401 PM MDT Mon Jul 14 2025

COZ081-083-085-086-142230-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Canon City Vicinity/Eastern Fremont County CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
401 PM MDT Mon Jul 14 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL FREMONT...
SOUTHEASTERN TELLER...SOUTHWESTERN EL PASO AND NORTHERN PUEBLO
COUNTIES THROUGH 430 PM MDT...

At 401 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Victor, or 17 miles southwest of Colorado Springs,
moving east at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of east central
Fremont, southeastern Teller, southwestern El Paso and northern
Pueblo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3857 10511 3865 10508 3865 10473 3841 10480
TIME...MOT...LOC 2201Z 281DEG 10KT 3862 10497

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Ehr
Special weather statement, Jul 14, 4:12 PM MDT, 9 minutes before
Special Weather Statement
National Weather Service Pueblo CO
412 PM MDT Mon Jul 14 2025

COZ084-085-142245-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
412 PM MDT Mon Jul 14 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN EL PASO COUNTY
THROUGH 445 PM MDT...

At 412 PM MDT, Doppler radar was tracking a strong thunderstorm near
Calhan, or 28 miles east of Colorado Springs, moving east at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Calhan and Ramah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3887 10406 3884 10445 3900 10445 3913 10434
      3913 10405
TIME...MOT...LOC 2212Z 259DEG 14KT 3898 10433

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Ehr
Special weather statement, Jul 14, 4:17 PM MDT, 4 minutes before
Special Weather Statement
National Weather Service Pueblo CO
417 PM MDT Mon Jul 14 2025

COZ079-083-086-142245-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
417 PM MDT Mon Jul 14 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FREMONT...
NORTHEASTERN CUSTER AND WEST CENTRAL PUEBLO COUNTIES THROUGH 445 PM
MDT...

At 416 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Florence, or 27 miles west of Pueblo, moving east at
15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Beulah and Wetmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3822 10525 3834 10519 3833 10486 3806 10495
TIME...MOT...LOC 2216Z 273DEG 14KT 3824 10512

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Ehr
Special weather statement, Jul 14, 4:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
421 PM MDT Mon Jul 14 2025

COZ079-086-142245-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
421 PM MDT Mon Jul 14 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL PUEBLO COUNTY
THROUGH 445 PM MDT...

At 420 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles northeast of Greenhorn Mountain, or 18 miles southwest of
Pueblo, moving northwest at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of west central Pueblo
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3804 10470 3798 10482 3798 10486 3807 10496
      3820 10491 3821 10474
TIME...MOT...LOC 2220Z 124DEG 9KT 3805 10482

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Ehr

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 6:35 PM MDTSpecial Weather StatementPUBSaguache25 min
Jul 13, 6:56 PM MDTSpecial Weather StatementPUBChaffee34 min
Jul 13, 7:59 PM MDTFlash Flood Warning Considerable damage threatPUBChaffee, Fremont, Saguache3 hr
Jul 14, 1:49 PM MDTSpecial Weather StatementPUBTeller26 min
Jul 14, 1:57 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller33 min
Jul 14, 2:02 PM MDTSpecial Weather StatementPUBFremont28 min
Jul 14, 2:29 PM MDTSpecial Weather StatementPUBTeller31 min
Jul 14, 2:32 PM MDTSpecial Weather StatementPUBSaguache28 min
Jul 14, 2:52 PM MDTSpecial Weather StatementPUBFremont23 min
Jul 14, 2:54 PM MDTSpecial Weather StatementPUBRio Grande36 min
Jul 14, 2:59 PM MDTSpecial Weather StatementPUBSaguache31 min
Jul 14, 3:12 PM MDTSpecial Weather StatementPUBTeller33 min
Jul 14, 3:14 PM MDTSpecial Weather StatementPUBFremont31 min
Jul 14, 3:27 PM MDTSpecial Weather StatementPUBSaguache33 min
Jul 14, 3:43 PM MDTSpecial Weather StatementPUBCuster32 min
Jul 14, 3:49 PM MDTSpecial Weather StatementPUBCuster26 min
Jul 14, 4:01 PM MDTSpecial Weather StatementPUBTeller29 min
Jul 14, 4:12 PM MDTSpecial Weather StatementPUBEl Paso33 min
Jul 14, 4:15 PM MDTSevere Thunderstorm WarningPUBEl Paso30 min
Jul 14, 4:17 PM MDTSpecial Weather StatementPUBCuster28 min
Jul 14, 4:30 PM MDTSpecial Weather StatementPUBPueblo30 min
Jul 14, 4:42 PM MDTSevere Thunderstorm WarningPUBPueblo33 min
Jul 14, 4:45 PM MDTSevere Thunderstorm WarningPUBEl Paso30 min
Jul 14, 4:52 PM MDTSevere Thunderstorm WarningPUBPueblo23 min
Jul 14, 5:12 PM MDTSpecial Weather StatementPUBPueblo33 min
Jul 14, 5:15 PM MDTSevere Thunderstorm WarningPUBEl Paso45 min
Jul 14, 5:57 PM MDTSpecial Weather StatementPUBEl Paso33 min

Nearby

Special Weather Statements in Colorado, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.